MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-FEM-CELECT
Medical Device Problem Codes Difficult to Remove (1528); Structural Problem (2506); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abdominal Pain (1685); Internal Organ Perforation (1987); Pain (1994); Perforation of Vessels (2135); Distress (2329); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: non-healthcare professional.Investigation: it has not been possible to further investigate or evaluate this alleged event based on the limited information and/or no device failure provided to date.Catalog number and lot number are unknown, however, the alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G., intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It is alleged that patient received a cook celect inferior vena cava (ivc) filter on 14feb2012.It is alleged that the patient was injured without further explanation.Hospital and medical records have been requested but not yet provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: organ/ vena cava (vc) perforation, device unable to retrieve, abdominal pain, pain & distress.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications the filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Unknown if the reported abdominal pain, pain, distress is directly related to the filter and unable to identify a corresponding failure mode at this point in time.Catalog number and lot number are unknown, however, the alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.  a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It is alleged that patient received an celect inferior vena cava (ivc) filter implant on (b)(6) 2012 due to trauma surgery.The patient is alleging organ perforation, vena cava perforation, device unable to be retrieved and pain.Patient additionally alleges abdominal pain and distress.
 
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: organ/ vena cava (vc) perforation, device unable to retrieve, abdominal pain, pain & distress.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Unknown if the reported abdominal pain, pain & distress is directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.The associated work order was reviewed.No related/relevant notes were documented.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.  a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It is alleged that patient received an celect inferior vena cava (ivc) filter implant on (b)(6) 2012 via right common femoral due to trauma surgery.

Brand Name
COOK CELECT NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
henriette s. christiansen
sandet 6, dk-4632
bjaeverskov 
MDR Report Key17851254
Report Number3002808486-2023-00251
Device Sequence Number11610542
Product Code DTK
UDI-Device Identifier10827002529141
UDI-Public(01)10827002529141(17)130412(10)E2842542
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2013
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT
Device Lot NumberE2842542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/25/2023
11/16/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/02/2023
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight68 KG